# SDR 96ZZZX390

- Difficulty date: December 29, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Mooney M20E
- Engine: Lyc IO360A1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto Tab
- Part number: 4347
- Condition: Bent
- Location: Coil
- Part time: 6 hours
- Component: Slick
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPENED MAGNETO TO TROUBLESHOOT TIMING PROBLEM.  FOUND COIL TAB BENT AT DOWNWARD ANGLE SUFFICIENT TO CAUSE STEEL BARREL OF CARBON BRUSH HOLDER TO BE ROTATING ON COIL TAB, DAMAGING IT SUBSTANTIALLY.  THE SLICK MANUAL CALLS FOR FLUSH TO .0312 INCH FROM THE PARTING SURFACE.  UPON LEVELING THE COIL TAB, IT WAS FLUSH WITH THE SPACERS USED ON THE 4347 (M3826) AND NOT THE PARTING SURFACE.  THIS PROBLEM WAS UNRELATED TO THE TIMING PROBLEM.
